Alert archive / Florida / Red Flag Warnings in 2012

Red Flag Warning 12, NWS Jacksonville, FL

March 25, 20127 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Mar 25, 2012, 3:10 AM EDT for 7 counties in Florida. It took effect at Mar 25, 2012, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2012, 3:10 AM EDT (07:10 UTC)
In effect from
Mar 25, 2012, 2:00 PM EDT
Expired
Mar 25, 2012, 7:00 PM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WWUS82 KJAX 250710
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 AM EDT SUN MAR 25 2012

FLZ020>023-030-031-035-036-040-252300-
/O.UPG.KJAX.FW.A.0012.120325T1800Z-120325T2300Z/
/O.NEW.KJAX.FW.W.0012.120325T1800Z-120325T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
310 AM EDT SUN MAR 25 2012

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR INLAND
NORTHEAST FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 
  022...023...030...031...035...036 AND 040. 

* WIND...SPEEDS AROUND 15 MPH CAN BE EXPECTED THIS AFTERNOON WITH
  GUSTS OF 20 TO 25 MPH AT TIMES.

* HUMIDITY...VALUES WILL FALL INTO THE 30 TO 35 PERCENT RANGE THIS 
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ024-025-032-033-037-038-252300-
/O.NEW.KJAX.FW.W.0012.120325T1800Z-120325T2300Z/
NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER-
310 AM EDT SUN MAR 25 2012

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR INLAND
NORTHEAST FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 024...025... 
  032...033...037 AND 038. 

* WIND...SPEEDS AROUND 15 MPH CAN BE EXPECTED THIS AFTERNOON WITH
  GUSTS OF 20 TO 25 MPH AT TIMES.

* HUMIDITY...VALUES WILL FALL INTO THE 30 TO 35 PERCENT RANGE THIS 
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/JAX
2 follow-up statements
206 
WWUS82 KJAX 251814
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 PM EDT SUN MAR 25 2012

FLZ020>025-030>033-035>038-040-252300-
/O.CON.KJAX.FW.W.0012.000000T0000Z-120325T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
214 PM EDT SUN MAR 25 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR INLAND NORTHEAST FLORIDA...

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 024...025... 
  032...033...037 AND 038. 

* WIND...SPEEDS 15 TO 20 MPH WILL CONTINUE WITH GUSTS OF 25 MPH
  INLAND AND GUSTS OF 30 TO 35 MPH FOR CLAY...DUVAL...NASSAU AND
  ST. JOHNS COUNTIES.

* HUMIDITY...RH WILL FALL AS LOW AS 25 TO 30 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/JAX
968 
WWUS82 KJAX 252306
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
706 PM EDT SUN MAR 25 2012

FLZ020>025-030>033-035>038-040-260015-
/O.EXP.KJAX.FW.W.0012.000000T0000Z-120325T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
706 PM EDT SUN MAR 25 2012

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR INLAND NORTHEAST FLORIDA...

$$


HTTP://WEATHER.GOV/JAX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 25, 3:01 AM EDT, 9 minutes earlier.

Area forecast discussion, Mar 25, 3:01 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
301 AM EDT SUN MAR 25 2012

.NEAR TERM /TODAY AND TONIGHT/...
SHOWERS CONTINUE TO DIMINISH...AS A COLD FRONT MOVES SOUTH ACROSS SE
GA. THE FRONTAL BOUNDARY WILL SWEEP ACROSS NORTHERN FL OVERNIGHT...
EXITING TO THE SOUTH BY LATE MORNING. WITH UPPER LEVEL SUPPORT
WELL TO THE NORTH...WILL KEEP POPS LOW ALONG THE BOUNDARY THIS
MORNING. WITH THE PARENT LOW WELL TO THE NORTH...ANY WRAP AROUND
MOISTURE WILL REMAIN AWAY FROM THE REGION...WITH SKIES CLEARING
AREA WIDE BY AFTN. W/NW WINDS WILL PICK UP IN THE WAKE OF THE
FRONT...BUT SHOULD STAY BELOW LAKE WIND CRITERIA. HIGHS TODAY WILL
RANGE FROM THE UPPER 70S ACROSS SE GA...TO THE LOWER 80S ACROSS NE
FL. CLEAR AND SEASONABLY COOL CONDITIONS WILL PREVAIL TONIGHT AS
HIGH PRESSURE CONTINUES TO BUILD IN.

.SHORT TERM...MONDAY THROUGH TUESDAY...HIGH PRESSURE WILL BUILD IN
FROM THE NORTH MONDAY AND TUESDAY WITH WINDS VEERING TO THE
NORTHEAST AND INCREASING ON TUESDAY AS PRESSURE GRADIENT TIGHTENS.
LITTLE CHANGE IN TEMPERATURES NEXT FEW DAYS WITH HIGHS IN THE UPPER
70S AT THE COAST AND LOW TO MID 80S INLAND. NO POPS AS AIRMASS
REMAINS DRY WITH UPPER SHORT WAVE RIDGING.

.LONG TERM...WEDNESDAY THROUGH SATURDAY...WEAK BACKDOOR COLD FRONT
PUSHES THROUGH THE AREA FRIDAY WITH LITTLE EFFECTS ON TEMPS OR
POPS. NEXT CHANCE OF RAIN LOOKS TO BE NEXT WEEKEND AS SHORT WAVE
IN SOUTHERN STREAM APPROACHES FROM THE WEST.

&&

.AVIATION...MVFR AND IFR CIGS ALONG AND AHEAD OF COLD FRONT WILL
AFFECT NE FL TAFS THROUGH AROUND 12Z. CLEARING SKIES WITH VFR
CONDITIONS EXPECTED AFTER 13Z. WINDS WILL SHIFT TO THE WNW BEHIND
FRONT WITH OCCASIONAL GUSTS TO 20-25 KNOTS TODAY.

&&

.MARINE...A COLD FRONT WILL SWEEP ACROSS THE WATERS OVERNIGHT
THROUGH THIS MORNING. ISOLATED TO SCATTERED SHWRS/TSTMS WILL
ACCOMPANY THE FRONT. WINDS WILL VEER TO THE WEST TODAY...WITH SCEC
LEVEL WINDS ON THE OFFSHORE LEGS THROUGH AT LEAST MONDAY. ONSHORE
FLOW THROUGH MIDWEEK WILL KEEP SEAS ELEVATED BEFORE DECREASING BY
LATE WEEK.

RIP CURRENTS: LOW RISK.

&&

.FIRE WEATHER...MARGINAL CONDITIONS DUE TO LOW RH AND STRONG WINDS
OVER NE FL THIS AFTERNOON. WILL ISSUE RED FLAG WARNING FOR NE FL
FOR AREAS AWAY FROM EAST COAST BEACHES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  79  54  83  55 /  10   0   0   0
SSI  76  58  76  60 /  10   0   0   0
JAX  81  55  81  56 /  10   0   0  10
SGJ  80  58  76  62 /  10   0   0   0
GNV  81  52  82  55 /  10   0   0  10
OCF  82  53  82  55 /  10   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
     SUWANNEE-UNION.

GA...NONE.
AM...NONE.
&&

ZIBURA/ALLEN/
Hazardous weather outlook, Mar 24, 7:45 PM EDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
745 PM EDT SAT MAR 24 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-251000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
745 PM EDT SAT MAR 24 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

A COLD FRONT WILL CROSS THE AREA TONIGHT. SOME THUNDERSTORMS COULD
BECOME STRONG WITH HAIL AND STRONG WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

BREEZY AND DRIER CONDITIONS CAN BE EXPECTED IN THE WAKE OF THE COLD
FRONT SUNDAY RESULTING IN A HIGH FIRE DANGER ESPECIALLY ACROSS THE
INLAND AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Special weather statement, Mar 24, 9:10 PM EDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
910 PM EDT SAT MAR 24 2012

GAZ150-152-164-165-250200-
BRANTLEY-CHARLTON-INLAND CAMDEN-WARE-
910 PM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN WARE...
SOUTHERN BRANTLEY...NORTHERN CHARLTON AND WESTERN CAMDEN COUNTIES FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 1000 PM EDT...

AT 911 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 17 MILES WEST OF RACE POND...OR 8 MILES
NORTHWEST OF STEVEN FOSTER STATE PARK...MOVING EAST AT 35 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RACE POND...
WINOKUR...HOMELAND...FOLKSTON...HICKOX AND TARBORO THROUGH 1000 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3124 8178 3082 8179 3084 8249 3104 8240
      3112 8236
TIME...MOT...LOC 0111Z 265DEG 29KT 3093 8234

PETERSON
Special weather statement, Mar 24, 11:22 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1122 PM EDT SAT MAR 24 2012

GAZ132-134-135-149-150-250400-
APPLING-ATKINSON-BACON-COFFEE-WARE-
1122 PM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WARE...SOUTHERN APPLING...ATKINSON...BACON AND SOUTHEASTERN COFFEE
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL MIDNIGHT EDT...

AT 1121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF NEW LACY TO 10 MILES SOUTHWEST OF WILLACOOCHEE...MOVING EAST
AT 30 MPH. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS
OF UP TO 45 MPH WILL BE POSSIBLE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 3136 8302 3172 8236 3172 8213 3151 8214
      3149 8219 3153 8224 3149 8227 3149 8230
      3143 8235 3142 8242 3140 8240 3139 8242
      3136 8241 3118 8274 3119 8305 3127 8304
      3133 8307
TIME...MOT...LOC 0321Z 270DEG 24KT 3167 8234 3123 8314

ALLEN
Special weather statement, Mar 25, 12:04 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1204 AM EDT SUN MAR 25 2012

GAZ135-136-150-151-163-250445-
APPLING-CLINCH-PIERCE-WARE-WAYNE-
1204 AM EDT SUN MAR 25 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...
NORTHERN WARE...PIERCE...SOUTHEASTERN APPLING AND NORTHWESTERN CLINCH
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1245 AM EDT...

AT 1203 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 15 MILES
NORTH OF DOCTORTOWN TO 5 MILES WEST OF BRISTOL TO 12 MILES WEST OF
COGDELL...MOVING EAST AT 25 MPH. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND WIND GUSTS UP TO 45 MPH CAN BE EXPECTED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 3167 8184 3158 8170 3145 8187 3109 8258
      3110 8298 3117 8298 3118 8295 3118 8268
      3128 8270 3128 8263 3135 8263 3142 8249
      3143 8235 3149 8230 3153 8223 3156 8225
      3157 8227 3179 8198 3180 8196
TIME...MOT...LOC 0403Z 273DEG 22KT 3187 8178 3147 8229
          3115 8290

ALLEN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:21 PM EDTSpecial Weather StatementJAXMarion, Putnam39 min
Mar 25, 1:26 PM EDTLake Wind AdvisoryJAXNassau6 hr

Nearby

Red Flag Warnings in Florida, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.